Thursday, August 21, 2014

Saturday, December 24, 2011 lukem, Community Member, asks

Q: Antibiotic (cefdinir) and Musinex D reducing effects of antacid (omeprazol)

While taking cefdinir could it cause my omeprazol to become less effective? I take 600mg of cefdinir at night before I go to bed and then I take 40mg of the omeprazol in the am when I wake up and I am having some heartburn/gerd symptoms. Is it possible the two could be fighting eachother? I also have been taking Musinex D twice per day as well.
Answer This
Answers (1)
Stephanie, Health Guide
12/26/11 10:17pm

Very often antibiotics such as cefdinir cause stomach upset with or without reflux symptoms. You may want to ask your doctor about over the counter pro-biotics. Because anti-biotics kill off bacteria they also kill off the good bacteria that our GI system uses as part of our digestion. Eating yogurt and taking pro-biotics can help restore balance to this system.

 

Additionally, a cold itself can cause a reflux flare. Mucous, eating differently (open mouth because we can't breathe thus sucking in more air), etc. can create more problems.

 

I hope you feel better soon!

 

Stephanie

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By lukem, Community Member— Last Modified: 12/26/11, First Published: 12/24/11